Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 39, NWS Albuquerque, NM

April 22, 200611 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 22, 2006, 3:40 PM MDT for 11 counties in New Mexico. It took effect at Apr 23, 2006, 12:00 PM MDT. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 2006, 3:40 PM MDT (21:40 UTC)
In effect from
Apr 23, 2006, 12:00 PM MDT
Expired
Apr 23, 2006, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 2:53 PM MDTNON-TSTM WND GST 43Las Vegas Arpt, NM
Apr 23, 3:50 PM MDTNON-TSTM WND GST 38Double Eagle Arpt, NM
Apr 23, 3:53 PM MDTNON-TSTM WND GST 39Clayton Arpt, NM
Apr 23, 3:53 PM MDTNON-TSTM WND GST 47Gallup Arpt, NM
Apr 23, 3:56 PM MDTNON-TSTM WND GST 45Albuquerque Arpt, NM
Apr 23, 4:53 PM MDTNON-TSTM WND GST 37Farmington Arpt, NM
Apr 23, 4:53 PM MDTNON-TSTM WND GST 41Grants Arpt, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5402 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 222140
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT SAT APR 22 2006

...A RED FLAG WARNING IS IN EFFECT FROM 1200 NOON MDT SUNDAY
AFTERNOON THROUGH 800 PM MDT SUNDAY EVENING FOR MUCH OF 
NORTHEAST...EAST CENTRAL AND WEST CENTRAL NEW MEXICO FOR LOW
HUMIDITIES AND STRONG WINDS...

.AN UPPER LOW PRESSURE TROUGH WILL BE MOVING INTO THE GREAT BASIN
SUNDAY WHILE A SURFACE LOW PRESSURE AREA DEEPENS ACROSS THE
SOUTHERN PLAINS. THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS
AND A MODERATELY STRONG UPPER JET ASSOCIATED WITH THE TROUGH WILL
COMBINE TO PRODUCE STRONG WEST TO SOUTHWEST WINDS ACROSS  
WESTERN...CENTRAL...EAST CENTRAL AND NORTHEASTERN NEW MEXICO. THE
WESTERLY FLOW WILL MAINTAIN VERY LOW DEW POINTS AND RELATIVE
HUMIDITY LEVELS PRODUCING CRITICAL FIRE CONDITIONS.

NMZ103>105-107>109-231400-
/O.UPG.KABQ.FW.A.0033.060423T1900Z-060424T0100Z/
/O.NEW.KABQ.FW.W.0039.060423T1800Z-060424T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
340 PM MDT SAT APR 22 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ106-231400-
/O.NEW.KABQ.FW.W.0039.060423T1800Z-060424T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
340 PM MDT SAT APR 22 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KABQ 231338
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 AM MDT SUN APR 23 2006

...A RED FLAG WARNING IS IN EFFECT FROM 1200 NOON MDT SUNDAY
AFTERNOON THROUGH 800 PM MDT SUNDAY EVENING FOR MUCH OF
NORTHEAST...EAST CENTRAL...WEST CENTRAL AND THE RIO GRANDE VALLEY
OF NEW MEXICO FOR LOW HUMIDITIES AND STRONG WINDS...

.AN UPPER LOW PRESSURE TROUGH OVER SOUTHERN CALIFORNIA WILL BE
MOVING SLOWLY INTO SOUTHERN NEVADA TODAY WHILE A SURFACE LOW
PRESSURE AREA DEEPENS ACROSS THE SOUTHEAST COLORADO AND THE TEXAS
SOUTH PLAINS. A MODERATELY STRONG UPPER JET ASSOCIATED WITH THE
TROUGH WILL COMBINE WITH THE TWO LOW PRESSURE SYSTEMS TO PRODUCE
STRONG WEST TO SOUTHWEST WINDS ACROSS MUCH OF NEW MEXICO THIS AFTERNOON
WESTERN AREAS REMAIN VERY DRY HOWEVER...EASTERN AREAS WILL TAKE
SOME TIME FOR SHALLOW LOW LEVEL MOISTURE TO MIX OUT AND GET SHOVED
EAST AS THE WESTERLY FLOWS INCREASES. THUS...WESTERN AND CENTRAL
AREAS SHOULD SEE RED FLAG CONDITIONS AT THE BEGINNING OF THE
WARNING PERIOD WHILE EASTERN AREAS WILL SEE CONDITIONS WORSEN
LATER IN THE AFTERNOON AND INTO THE EVENING HOURS.

NMZ103>109-232200-
/O.CON.KABQ.FW.W.0039.060423T1800Z-060424T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
738 AM MDT SUN APR 23 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KABQ 232106
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT SUN APR 23 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 800 PM MDT THIS 
EVENING FOR MUCH OF NORTHEAST...EAST CENTRAL...WEST CENTRAL AND
THE RIO GRANDE VALLEY OF NEW MEXICO FOR LOW HUMIDITIES AND STRONG
WINDS...

.WINDS WILL CONTINUE AS THE UPPER LEVEL TROUGH SLOWLY EJECTS TO
THE NORTHEAST FROM THE SOUTHERN TIP OF NEVADA. RH VALUES WILL
SLOWLY INCREASE INTO THE UPPER TEENS AND NEAR 20 PERCENT AS
TEMPERATURES COOL THIS EVENING. THE WINDS WILL SLOWLY DECREASE
AFTER SUNSET.


NMZ103>109-240200-
/O.CON.KABQ.FW.W.0039.000000T0000Z-060424T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
306 PM MDT SUN APR 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

23

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:00 PM MDT, 40 minutes earlier.

Area forecast discussion, Apr 22, 3:00 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT APR 22 2006

...A FEW SEVERE THUNDERSTORMS POSSIBLE ON THE EASTERN PLAINS THIS EVENING...

.DISCUSSION...AN UPPER LEVEL RIDGE CENTERED OVER THE EASTERN
PLAINS WILL GRADUALLY SHIFT EAST OF NEW MEXICO AS A SLOWLY FILLING
UPPER LOW MOVES ONTO THE CALIFORNIA COASTLINE. A DRYLINE HAS SET
UP NEAR THE PECOS RIVER VALLEY TODAY...AND PREDOMINANTLY SOUTH
SOUTHWESTERLY FLOW AT ALL LEVELS WILL ONLY SLOWLY PROPAGATE THE DRYLINE TO
THE EAST THIS EVENING. ISOLATED THUNDERSTORMS WILL SPREAD ACROSS
THE EASTERN PLAINS THIS EVENING WITH SCATTERED THUNDERSTORMS ON
THE SOUTHEAST PLAINS. THE SHEAR PROFILE WILL BECOME FAVORABLE FOR
A FEW SUPERCELLS TO DEVELOP THIS EVENING ON THE EASTERN PLAINS AS
THE UPPER RIDGE AXIS NUDGES EAST. SOME THUNDERSTORMS MAY LINGER
AFTER MIDNIGHT ON THE FAR EASTERN PLAINS.

A STRONG DRY SLOT WILL MOVE OVER NM ON SUNDAY AS THE UPPER LOW
BEGINS TO OPEN INTO A TROUGH AND MOVE TOWARD THE CENTRAL ROCKIES.
SUNNY SKIES...DRY WEATHER AND BREEZY TO WINDY CONDITIONS WILL RESULT.
A RED FLAG WARNING HAS BEEN ISSUED FOR SUNDAY ACROSS THE NORTHEAST
HIGHLANDS AND PLAINS...AS WELL AS ALONG AND SOUTH OF THE I-40
CORRIDOR...DUE TO HIGH WINDS...LOW HUMIDITIES AND HIGH FIRE
DANGER.

BREEZY WEST WINDS WILL PERSIST ON MONDAY WITH NOTICIBLY COOLER
TEMPERATURES AS THE UPPER TROUGH CROSSES THE CENTRAL ROCKIES NORTH
OF NM. A BACK DOOR COLD FRONT WILL PUSH INTO THE NORTHEAST PLAINS
LATE IN THE DAY...ALLOWING HIGH TEMPERATURES TO REACH ONLY THE LOW
60S FROM RATON TO CLAYTON. THE FRONT MAY ALSO TRIGGER A FEW
SHOWERS AND THUNDERSTORMS FROM THE NORTHERN SANGRE DE CRISTO
MOUNTAINS TO THE OKLAHOMA BORDER.

DRY WEATHER WILL RETURN TUESDAY...BUT PRECIPITATION CHANCES
GRADUALLY INCREASE FROM MID WEEK INTO NEXT WEEKEND AS A SLOW
MOVING UPPER LOW MOVES FROM SAN DIEGO TOWARD SOUTHERN NM. IF THE
LOW CONTINUES ON THIS POSSIBLE TRACK...NEXT WEEKEND COULD BRING
SCATTERED THUNDERSTORMS AND MOUNTAIN SNOWS TO THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  77  38  65 /   0   0   0   5
GALLUP..........................  36  73  29  64 /   0   0   0   0
GRANTS..........................  38  76  34  67 /   0   0   0   0
GLENWOOD........................  46  81  40  75 /   0   0   0   0
CHAMA...........................  33  70  28  58 /   0   0   0   5
LOS ALAMOS......................  43  76  39  63 /   0   0   0   5
RED RIVER.......................  32  66  30  53 /   0   0   0  10
TAOS............................  36  74  32  63 /   0   0   0   5
SANTA FE........................  43  77  39  65 /   0   0   0   5
SANTA FE AIRPORT................  44  79  39  68 /   0   0   0   5
ESPANOLA........................  45  82  39  71 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  50  82  47  74 /   0   0   0   0
ALBUQUERQUE VALLEY..............  47  83  43  74 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  48  82  44  72 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  48  83  45  76 /   0   0   0   0
SOCORRO.........................  54  85  48  79 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  44  76  39  67 /   0   0   0   0
MORIARTY/ESTANCIA...............  42  79  40  69 /   0   0   0   0
CARRIZOZO.......................  53  83  47  77 /   0   0   0   0
RUIDOSO.........................  48  76  45  70 /  10   0   0   0
RATON...........................  40  80  38  62 /  10   0   0  10
LAS VEGAS.......................  44  76  40  65 /  10   0   0   5
ROY.............................  48  74  43  66 /  10   0   0  10
CLAYTON.........................  53  84  49  64 /  20   0   5  10
SANTA ROSA......................  54  85  47  78 /  20   0   0   0
TUCUMCARI.......................  58  89  52  75 /  20   0   0   5
FORT SUMNER.....................  56  88  51  80 /  20   0   0   0
CLOVIS..........................  56  86  52  79 /  30   0   0   5
PORTALES........................  55  90  52  81 /  30   0   0   5
ROSWELL.........................  58  91  55  87 /  20   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 8 PM MDT SUNDAY FOR NMZ103-NMZ104-
NMZ105-NMZ106-NMZ107-NMZ108-NMZ109.

&&

44
Hazardous weather outlook, Apr 22, 11:23 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1123 AM MDT SAT APR 22 2006

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1123 AM MDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING IN CHAVES...EASTERN LINCOLN...EASTERN
GUADALUPE...EASTERN SAN MIGUEL...EASTERN HARDING...SOUTHERN
UNION...QUAY...DE BACA...CURRY AND ROOSEVELT COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR THE WEST CENTRAL
HIGHLANDS...NORTHEAST AND CENTRAL HIGHLANDS AND EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN
CHAVES...LINCOLN...GUADALUPE...SAN MIGUEL...HARDING...SOUTHERN
UNION...QUAY...DE BACA...CURRY AND ROOSEVELT COUNTIES.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:40 AM MDTFire Weather WatchABQCatron, Cibola, Harding, McKinley, Sandoval, San Juan and 3 more8 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.